My 13 year old son has had cracking, peeling and bleeding hands and fingers for several months now. It seems to be worse when he is in school. We have treated with every kind of OTC we can find, he has taken different prescription meds with the thought that it was some kind of fungal infection. Someone recently told me that they had this as a child and they were allergic to wood and wood products. So pencil and paper during school time made it worse. We are currently painting with "new skin" every morning prior to school so he won't get blood all over himself during the day.
This sounds like a form of hand dermatitis, called dyshydrotic eczema. Usually this is related to contact with allergens or irritants, such as soap. Infection, especially with fungal organisms, can cause a similar picture as you suggest in your note. Topical steroid ointments or emollients are commonly used to treat this condition. Vinyl gloves should be worn whenever possible. You son may have to be seen by a dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.